# SDR 99UAL900167

- Difficulty date: March 16, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N526UA
- Make and model: Boeing 757222
- Aircraft serial: 24994
- Engine: Pwa PW2037
- System (JASC): 7530 · Compressor Bleed Control
- Part: Stator
- Part number: 1B7610
- Condition: Failed
- Location: Lt Engine
- Stage of operation: NR
- Nature of condition: R, A
- Precautionary procedure: E, A

## Discrepancy

PASSING FL280 LEFT ENGINE INSTRUMENTS RAPIDLY ROLLED BACK.  FLIGHT ATTENDANT REPORTED LEFT ENGINE ON FIRE.  LEFT ENGINE WAS SHUTDOWN.  AIRCRAFT RETURNED TO LAX.  *S/D*  UPON ARRIVAL AT LAX FOUND METAL IN THE TAILPIPE DUE TO AN HPC FAILURE, THE FIRE WAS INTERNAL DUE TO THE FAILURE.  THE ENGINE WAS REPLACED.  SHOP FINDINGS WERE THAT A 10TH STAGE HPC STATOR HAD FAILED.  THIS FAILURE IS A KNOWN MODE AND THIS EVENT IS STILL UNDER INVESTIGATION BY UA AND PWA.
